



Australian Government

Department of Foreign Affairs and Trade

Provisional programme

(v. 22 Sept 2022)

Forum of the Standing Committee on Finance (Part II in 2022)

<u>Day 1</u>

26 September 2022

Time	Sessions
9:15-10:00	Session 1
(45 mins)	Opening of the Forum – Welcome to country
	Fiona Gilbert, SCF Forum co-facilitator
	Opening remarks
	• H.E Tanya Plibersek, Minister for Environment and Water, Australia (video)
	High-level address
	Ovais Sarmad, Deputy Executive Secretary, UNFCCC (video)
	H.E Minister Simon Kilepa, Minister, PNG (tbc)
	Keynote speech
	• Inger Andersen, Executive Director of the United Nations Environment Programme
	(video)
	Perspectives on the urgency of financing the global commitments on nature-based climate action and
	its significance in supporting sustainable development
10:00-10:30	Coffee break & Family photo
10.00 10.50	Conce sreak & Family photo
10:30-11:45	Session 2
(75 mins)	Closing the investment gap on nature-based solutions
· · · ·	
	This session will focus on the financing gap in public and private investments for nature-based
	solutions. Public and private finance institutions will share views on closing the gap and the income-
	generating opportunities from nature-based solutions. It will also highlight how public and private-
	sector leadership can mobilize action on nature and re-direct financial flows towards nature and
	climate.
	Panel discussion
	Ms. Laksmi Dhewanthi, Director General, Climate Change, Ministry of Environment
	and Forestry, Indonesia
	Perspective on the success stories and challenges to mobilize financial resources for nature- based solutions
	 Valerie Hickey, Global Director of Environment, Natural Resources and Blue
	Economy, World Bank
	Perspective of multilateral development bank to address the USD 4 trillion investment gap
	by 2050 for nature and climate
	Gary Wyatt, Chief Executive Officer, Corporate Carbon
	Perspectives on unlocking private investments in nature and climate investments
	 Veronica Galmez Marquez, Deputy Director of Division, Mitigation and Adaptation
	Green Climate Fund (virtual)
	Perspectives on directing climate finance flows to enhance the ability to deal with climate
	change by protecting and reinvigorating natural ecosystems

Time	Sessions
	Q&A Madamatan Da Salla Ban Handa (Dalamating to the UNECCC Association
	Moderator: Dr. Sally Box, Head of Delegation to the UNFCCC, Australia
11:45-13:00	NBS project video & Lunch break
(75 mins)	At the beginning of the lunch break, there will be an audio-visual presentation a project that is
· · · ·	advancing and accelerating design and investment in nature-based solutions.
13:00–14:10	Session 3
(70 mins)	Breakout session on catalyzing nature-based solutions actions in developing countries
	Breakout group 1
	Mainstreaming nature-based solutions in national development and climate plans and
	budgetary planning processes. Discussion issues will include fiscal policy for nature/climate
	finance, budget-tagging, accounting systems, role of finance ministries in inter-ministerial
	cooperation, engagement with sub-national and local authorities.
	Moderator: Richard Muyungi, Tanzania, SCF member
	Ice breaker: Ambassador Janine Felson, Deputy Permanent Representative for the
	Permanent Mission of Belize to the United Nations
	Breakout group 2
	Strengthening the enabling environments to increase nature-based solutions actions from
	public and private sector. Discussion issues will include policy coherence, social and
	environmental safeguards, harnessing traditional and indigenous knowledge and investment
	opportunities for private sector
	Moderator: Stanley Townsend, Finance negotiator, United Kingdom
	Ice breaker: Nathan Waltham, Associate Professor, James Cook University
	Breakout group 3
	Facilitating financial and technical support and necessary tools to scale-up nature-based
	solutions actions in developing countries. Discussion issues will include capacity-building,
	ownership, access to data and knowledge, peer learning across project timelines.
	Moderator: Ambassador Diann Black Layne, SCF member
	Ice breaker: Sam Johnston, International Savanna Fire Management Initiative
	Virtual Break out group 4
	Moderator: Hayro Hakobyan, PCCB member
	Ice breaker: Vibha Dhawan, Director General, TERI (tbc)
14:10–14:40 (30 mins)	Report back of session 3 Moderator: Diann Black Layne, SCF member
14:40–15:40	Session 4
(60 mins)	Catalyzing collective actions on NBS
	This session will focus on coordinated approaches to incorporate nature-based solutions into national
	development plans and climate change strategies and balance short-term plans (e.g. five-year plan)
	with long-term climate and nature targets (e.g. net zero pledges for 2050). It will also look at
	enabling conditions required to transition the economic system into a climate- and nature-positive system.
	system.
	Panel discussion
	H.E. Iman Ustadi, Special Envoy for Climate Change, Office of the United Arab
	Emirates
	Perspective on utilizing NBS to address national development priorities and achieve long-
	term climate targets.
	• Stewart Maginnis, Deputy Director General (Programme, IUCN (virtual) Approaches to integrate NBS into countries' development strategies, nature targets, sectoral
	policies and legal instruments to tackle climate change
	 Kanako Morita, Senior Researcher, Center for Biodiversity and Climate Change

Time	Sessions
15:40–16:00 (20 min)	 Forestry and Forest Products Research Institute, Japan (virtual) NBS experiences in developed countries and perspectives on available programming and policy support for nature-based mitigation and adaptation actions in developing countries Kieran Power, Director Sustainability and Climate Change, Deloitte Risk Advisory Perspectives on enabling conditions to transition the economic system towards nature-positive, low-emission and climate resilient development pathway Q&A Moderator: Ivan Zambrana, SCF member Coffee break
(20 mins)	
16:00–17:10 (70 mins) 17:10–17:40 (30 mins)	 Session 5 Breakout session on mobilizing scaled-up finance for nature-based solutions Breakout group 1 Sources of finance for nature-based climate actions and public policies and practices that can scale-up the financial resources. Discussion issues will include multilateral and bilateral sources for climate and nature, national trust funds and philanthropic sources and policy coherence for removing harmful subsidies and encouraging divestments. Moderator: Mariam Allam, Egypt Ice breaker: Adrian Ward, CEO, Accounting for Nature Ltd Breakout group 2 Opportunities in nature and climate risk disclosure to improve the transparency of net-zero and nature-positive businesses for sustainable finance flows. Discussion issues include the work of the Taskforce on Nature-related financial disclosures, increased focus of private investors on nature risk and opportunities for countries to highlight nature-positive investments. Moderator: Taude Wollansky, SCF Co-Chair Ice breaker: Muhammad Fawad Hayat, Ministry of Planning Development & Special Initiatives, Pakistan Breakout group 3 Opportunities and challenges in utilizing financial instruments for nature-based climate actions and provision of technical support for developing countries. Discussion issues will include existing financial instruments (e.g., blended finance, insurance, microfinancing, nature-bonds, etc.), support provided by multilateral and bilateral channels and other international institutions. Moderator: Patrick Martin, Climate Finance Adviser, UNESCAP Ice breaker: Daniela Buchuk Gómez, Ministry of Finance, Chile Virtual Break out group 4 Moderator: Lisa Schindler Murray, Rare, Nairobi Work P
17:40–17:50 (10 mins)	Wrap-up of day 1 SCF Forum co-facilitators (Amb. Mohamed Nasr and Fiona Gilbert)

<u>Day 2</u>

27 September 2022

Time	Sessions
9:00-9:30	Opening of day 2
(30 mins)	
	Day 2 will begin with an acknowledgement of country, followed by an address by Henrietta Marrie, an Australian Indigenous Rights Activist, on the importance of harnessing local community and indigenous knowledge and ensuring gender responsive nature-based solutions.
	Moderator: Fiona Gilbert, SCF member
09:30–10:30 (60 mins)	Session 6 <u>Mobilizing and delivering finance for nature-based mitigation and adaptation</u>
	This session will focus on ways to scale-up the mobilization of financial resources for nature-based climate actions in developing countries. It will look at financial sources and instruments that can be utilized by actors at different levels and the technical support needed. It will also look at enabling environments that can scale-up finance from private and innovative financial sources and ways to ensure coherence of policies and regulations.
	 Panel discussion Payai Manyok John, Deputy Director, Climate Change, Ministry of Environment and Forests, South Sudan Perspectives on mobilizing financial resources from domestic and international sources for implementing NBS projects Rosemary Bissett, Head, ESG Risk Management, National Australia Bank (tbc) Perspectives on de-risking investments on nature and climate and financial disclosures in the context of global risk management frameworks Laura Waterford, Director, Pollination Foundation Perspectives on mobilizing public and private finance for Delta Blue Carbon project and the potential of voluntary carbon / biodiversity credit as a financing mechanism for climate and nature Isao Endo, Environment Specialist, Asian Development Bank Perspectives of multilateral development bank on providing financial and technical support to developing countries on nature-based solutions in line with their national development plans and climate change strategies
10:30-10:45	Moderator: Abdelrahman Al Gwaiz, SCF member Coffee break
(15 mins)	
10:45–12:00 (75 mins)	Session 7 <u>Breakout on delivery of and access to nature-based solutions finance</u>
	 Breakout group 1 Building the capacity of developing countries' institutions to access international finance for nature-based solutions. Discussion issues will include importance of national institutions to strengthen ownership, long-term capacity-building tailored across the entire project cycle, available international support programs, South-South cooperation and international platforms to exchanges lessons learned on accessing NBS finance. Moderator: Michai Robertson, Adviser, AOSIS Ice breaker: Raju Pandit, Nepal
	Breakout group 2 Supporting access to nature-based solutions finance by sub-national and local actors. Discussion issues will include available tools and data for project formulation, available international support for project formulation, engagement with sub-national and local actors from the planning

Time	Sessions
	 phase, articulation by multilateral/bilateral channels for local actors' access to finance, utilization of indigenous knowledge. Moderator: Rafael Moser, The Local Climate Adaptive Living Facility, UNCDF Ice breaker: Mrinal Kanti Tripura, Director, Maleya Foundation, Bangladesh
	 Breakout group 3 Strengthening the business case for private sector, including MSMEs. Discussion issues will include options to reduce the capital costs and financial risks for small and micro businesses, available support programmes that promote financial instruments for local businesses and the role of partnerships between investors, large business and MSMEs. Moderator: Toru Sugio, SCF member Ice breaker: Dr. Farhina Ahmed, Secretary, Ministry of Environment, Forest and Climate Change, Bangladesh
	Virtual Break out group 4 Moderator: ICLEI tbc Ice breaker: Paul M. Hartman, Nature, People and Climate program, CIF
12:00–12:30 (30 mins)	Report-back of Session 7 Moderator: Kevin Adams, SCF member
12:30–13:30 (60 mins)	Lunch break
(60 mins) 13:30–14:30 (60 mins)	 Session 8 Enhancing access to finance for nature-based solutions This session will focus on ways to facilitate developing countries' access to finance for nature-based solutions. It will look at building the capacity of developing countries to access international sources of financing and available support and tools for formulating and implementing nature-based solutions. It will also look at the role of local and indigenous actors, including smallholders, women and micro-, small-, and medium-sized enterprises (MSMEs), to plan and implement nature-based climate actions and explore ways to facilitate their access to finance. Panel discussion Agustin Carrizosa Bradshaw, Climate Change Specialist, Ministry of Environment and Sustainable Development, Paraguay Perspectives on accessing international climate finance for ecosystem-based adaptation programmes Bradley Hiller, Lead Climate Change Specialist, Islamic Development Bank Perspectives on supporting national institutions of developing countries to access finance for nature-based mitigation and adaptation actions Rawleston Moore, Lead, Climate Change Adaptation, Global Environment Facility (tbc virtual) Perspectives on facilitating access for developing countries to access finance for nature-based mitigation and adaptation actions during the GEF-8 replenishment period. Simone Lovera, Executive Director, Global Forest Coalition Perspectives on promoting gender-responsive nature-based solutions and enhancing women's and youth access to finance
14:30–15:30 (60 mins)	Q&A Moderator: Zaheer Fakir, SCF Co-chair Session 9 Session on key outcomes and recommendations Based on the two days of discussions, participants will deliberate on actions at the international, national, sub-national levels that may be pursued by actors and institutions taking part in the Forum, to address the barriers and mobilize and access finance for nature-based solutions.

Time	Sessions
	The discussions on the way forward would include key take-aways and high-level recommendations for the COP and, suggestions for the Financial Mechanism, including its operating entities and bilateral, regional and other multilateral channels of climate finance.
	Break out group 1 Moderator: Kevin Adams, SCF member
	Break out group 2 Moderator: Zaheer Fakir, SCF Co-Chair
	<i>Virtual Break out group 3</i> Moderator: Ali Waqas, SCF member
15:30–16:00 (30 mins)	Coffee break
16:00-16:50	Report-back and way forward discussions
(50 mins)	SCF co-facilitators Fiona and Mohamed
16:50-17:15	Wrap-up of day 2 and information on day 3
(25 mins)	

<u>Day 3</u>

28 September 2022

Time	Sessions
08:40	Field trip to an NBS project site
-17:30	